fbpx

Pharmacology MCQs- 228

A 40-year-old man who works in a manufacture of explosives presents to the clinic for a routine physical examination. Medical history reveals that the patient experiences episodes of headache and palpitation every Monday. Physical examination, laboratory tests and ECG show normal results. The patient questions if the chemicals related to his job could be responsible for his symptoms.

Which is the appropriate response for this question?

A- No. They are not related to exposure because the symptoms occur on Monday after weekend

B- No. They are not related to exposure because they are episodic

C- Yes. They are related to exposure to a chemical and may lead to renal failure

D- Yes. They are related to withdrawal of chemical and may lead to massive heart attack

Answer



These symptoms are related to withdrawal of nitroglycerin which is used in manufacture of explosives. Nitroglycerin is a strong vasodilator and exposure to it during the week days leads to tolerance for vasodilation and compensatory constriction during the weekends. The most dangerous consequence of this exposure is the unopposed compensatory vasoconstriction of the coronary artery which may lead to a massive heart attack.

The correct answer is D



Leave a Comment